Resource Allocation in Multisite Service Systems with Intersite Customer Flows

Xiuli CHAO*, Liming LIU, Shaohui ZHENG

*Corresponding author for this work

Research output: Journal PublicationsJournal Article (refereed)

33 Citations (Scopus)

Abstract

Motivated by a project in health-care management, we study the resource allocation problem in multisite service systems with intersite customer flows. We aim at providing insights to and guidelines for resource allocation in these service systems when some service criterion, such as average waiting time, loss rate, or blocking probability, is a major concern. We develop analytical optimization models and from them we obtain the explicit optimal allocation policy. Our results demonstrate that the optimal resource allocation solution exhibits a structure of "one large and many small".

Original languageEnglish
Pages (from-to)1739-1752
Number of pages14
JournalManagement Science
Volume49
Issue number12
DOIs
Publication statusPublished - Dec 2003
Externally publishedYes

    Fingerprint

Keywords

  • Customer Switching
  • Health Care
  • Incentive Compatibility
  • Multisite Service System
  • Resource Allocation
  • Service Quality
  • Waiting Time

Cite this